Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes lower abdominal pain along with rectal bleeding while on Lexapro and Metformin?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 9447 Questions
Question
I have had some rectal bleeding. I have noticed small amounts before but last week there was one time when it was pretty significant and today it was significantly more than the last time. I have also had some lower abdominal pain the radiates through my right ovary. I currently take Metformin 500mg 2x a day Lexapro 30mg once a day, and I am currently on the 8th week of a 12 week 50,000 unit vitamin D supplement. I have PCOS and had one benign tumor, ovary, and fillopian tube removed when I was 14 they said aprox. the size of a syringe.
5 days ago in Abdominal Pain
 
 
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:
please see the detailed answer next

Detailed Answer:
Hi, thanks for asking,

I don't think this is related to your medications.

This is not a significant amount of blood as I can see from the photo and this is fresh blood which suggests bleeding from the lower part of the colon and in most cases, causes are benign and include haemorrhoids, anal fissure or rectal polyps.

These are primarily treated with the stool softener, diet and Sitz baths. It is very important to take a lot of fluids, probiotics, high fibre food and stool softeners to avoid hard stool and straining. If there is no improvement the colonoscopy should be done to rule out some lesions more proximally in the colon.

Other causes may be more serious and include tumors or inflammatory bowel diseases.
I suggest to get hemogram done and if there is anaemia you need to get a colonoscopy and proctologist examination done.

Let me know if I can assist you further.
Wish you good health.
Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor